Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 209, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 10, 2011, 3:48 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 3:48 PM EDT (19:48 UTC)
- Expired
- Aug 10, 2011, 4:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 114 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:30 PM EDT | MARINE TSTM WIND 40 | 1 E Charleston, SC | THE CHARLESTON HARBOR TIDE GAGE RECORDED A WIND GUST TO 34 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS52 KCHS 101948
SVRCHS
SCC015-019-102045-
/O.NEW.KCHS.SV.W.0209.110810T1948Z-110810T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 445 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR WANDO...MOVING SOUTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
WANDO...DON HOLT BRIDGE...CAINHOY...DANIEL ISLAND...CHARLESTON
NAVAL COMPLEX...MOUNT PLEASANT REGIONAL AIRPORT...BOONE HALL
PLANTATION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3279 7973 3277 7981 3275 7984 3275 7987
3273 7986 3268 7989 3268 7990 3296 7999
3301 7983 3285 7968
TIME...MOT...LOC 1948Z 332DEG 8KT 3292 7989
$$
JAQ3 follow-up statements
202
WWUS52 KCHS 102006
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT WED AUG 10 2011
SCC015-019-102045-
/O.CON.KCHS.SV.W.0209.000000T0000Z-110810T2045Z/
CHARLESTON SC-BERKELEY SC-
406 PM EDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BERESFORD...OR ABOUT 6 MILES NORTH OF MOUNT PLEASANT...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOONE HALL
PLANTATION...CAINHOY...CAPERS INLET...DANIEL ISLAND...FORT JOHNSON...
FORT SUMTER...ISLE OF PALMS...MOUNT PLEASANT...MOUNT PLEASANT
REGIONAL AIRPORT...MOUNT PLEASANT TOWNE CENTRE...SULLIVANS ISLAND AND
WANDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3292 7995 3297 7980 3285 7968 3279 7973
3277 7981 3275 7984 3275 7987 3273 7986
3268 7989 3268 7990
TIME...MOT...LOC 2006Z 323DEG 12KT 3287 7986
$$
JAQ948
WWUS52 KCHS 102034
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT WED AUG 10 2011
SCC015-102044-
/O.CAN.KCHS.SV.W.0209.000000T0000Z-110810T2045Z/
BERKELEY SC-
434 PM EDT WED AUG 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BERKELEY
COUNTY HAS BEEN CANCELLED...
LAT...LON 3275 7984 3275 7987 3273 7986 3268 7990
3275 7992 3276 7988 3278 7990 3277 7991
3280 7993 3281 7992 3281 7990 3286 7990
3286 7978 3280 7974
TIME...MOT...LOC 2034Z 323DEG 12KT 3280 7979
$$
SCC019-102045-
/O.CON.KCHS.SV.W.0209.000000T0000Z-110810T2045Z/
CHARLESTON SC-
434 PM EDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL CHARLESTON COUNTY...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SEASIDE
FARMS...OR ABOUT OVER MOUNT PLEASANT...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOONE HALL
PLANTATION...FORT JOHNSON...FORT SUMTER...ISLE OF PALMS...MOUNT
PLEASANT...MOUNT PLEASANT TOWNE CENTRE AND SULLIVANS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3275 7984 3275 7987 3273 7986 3268 7990
3275 7992 3276 7988 3278 7990 3277 7991
3280 7993 3281 7992 3281 7990 3286 7990
3286 7978 3280 7974
TIME...MOT...LOC 2034Z 323DEG 12KT 3280 7979
$$611
WWUS52 KCHS 102040
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT WED AUG 10 2011
SCC019-102050-
/O.EXP.KCHS.SV.W.0209.000000T0000Z-110810T2045Z/
CHARLESTON SC-
440 PM EDT WED AUG 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON COUNTY WILL
EXPIRE AT 445 PM EDT...
AT 439 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3275 7984 3275 7987 3273 7986 3268 7990
3275 7992 3276 7988 3278 7990 3277 7991
3280 7993 3281 7992 3281 7990 3286 7990
3286 7978 3280 7974
TIME...MOT...LOC 2040Z 323DEG 12KT 3278 7978
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:45 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 10, 3:45 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT WED AUG 10 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHEAST STATES INTO THE UPCOMING WEEKEND. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST SUNDAY AND MOVE THROUGH THE REGION MONDAY. HIGH PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... ISOLATED SHOWERS AND STORMS EARLY THIS EVENING WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING AND SKIES SHOULD BECOME MOSTLY CLEAR...ALTHOUGH SOME MID/HIGH CLOUDS COULD STREAM IN FROM THE WEST LATE AHEAD OF A WEAKENING SHORTWAVE TROUGH. TEMPERATURES SHOULD GET DOWN INTO THE LOWER TO MID 70S WHICH WILL BE CLOSE TO THE CROSSOVER TEMPS AND WITH LIGHT WINDS THERE COULD BE SOME LIGHT FOG. FOR NOW NOT ENOUGH TO MENTION IN THE FORECAST THOUGH. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THURSDAY...WEAK/DIFFUSE FRONTAL BOUNDARY WILL LINGER OVER THE AREA. COULD SEE AN ISOLATED SHOWER/TSTM POP ALONG THE SEA BREEZE BY EARLY- MID AFTERNOON...BUT CONFIDENCE IS NOT HIGH GIVEN MARGINAL INSTABILITY PROFILES. SLIGHTLY BETTER FORCING IS PROGGED TO MOVE IN FROM THE NORTHWEST BY LATE AFTERNOON AND PERSIST THROUGH THE EVENING AS WEAK SHORTWAVE ENERGY CROSSES NORTH CAROLINA AND NORTHERN SOUTH CAROLINA. THIS MAY HELP OVERCOME THE LACK OF SIGNIFICANT INSTABILITY AND SUPPORT A SLIGHTLY BETTER CHANCE OF SHOWER/TSTM ACTIVITY... ESPECIALLY ACROSS THE NORTHERN ZONES. WILL MAINTAIN SLIGHT CHANCE POPS FOR NOW...BUT AN INCREASE INTO THE CHANCE CATEGORY CAN NOT BE RULED OUT. GUIDANCE HAS BEEN EXHIBITING A SLIGHT WARM BIAS OVER THE PAST FEW RUNS...BUT BOTH FORECAST SOUNDINGS AND LOW-LEVEL THICKNESS SCHEMES SUPPORT HIGHS IN THE MID-UPPER 90S WITH A SMALL CORRIDOR OF 100 DEGREE TEMPERATURES FROM SYLVANIA AND MILLEN SOUTH TO METTER... CLAXTON AND STATESBORO. SHOULD SEE DEWPOINTS MIX OUT ENOUGH TO KEEP HEAT INDICES BELOW HEAT ADVISORY CRITERIA. LOWS THURSDAY NIGHT WILL RANGE FROM THE LOWER-MID 70S INLAND WITH MID-UPPER 70S AT THE COAST. FRIDAY...MORE SUBSTANTIAL SHORTWAVE ENERGY COUPLED WITH AN INCREASE IN 850-700MB THETA-E WILL SUPPORT A GENERAL INCREASE IN SHOWER/TSTM ACTIVITY DURING THE AFTERNOON HOURS. ISOLATED ACTIVITY COULD INITIATE BY EARLY AFTERNOON ALONG THE SEA BREEZE WITH CONVECTION BECOMING MORE SCATTERED INLAND MID-LATE AFTERNOON AS BOUNDARY INTERACTIONS OCCUR. A 20/30 POP REGIME WILL SUFFICE FOR NOW--HIGHEST INLAND--BUT AN INCREASE IN POPS MAY BE NECESSARY ESPECIALLY WEST OF THE I-95 CORRIDOR AS CONVECTIVE TRENDS BECOME MORE APPARENT. HIGHS IN THE LOWER 90S COAST WITH MID 90S INLAND LOOK ON TRACK WITH OVERNIGHT LOWS LOWER-MID 70S INLAND WITH MID-UPPER 70S COAST. SATURDAY...ZONAL FLOW WILL DOMINATE WITH BROAD SUBTROPICAL HIGH PRESSURE EXTENDING WEST FROM THE ATLANTIC. EXPECT A FAIRLY STANDARD CONVECTIVE REGIME FOR LATE SUMMER WITH ISOLATED-SCATTERED SHOWERS/ TSTMS. HIGHS WILL BE IN THE LOWER-MID 90S WITH LOWS IN THE 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT SHOWING DEEP MOISTURE INCREASING OVER THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THERE IS SOME MINOR DIFFERENCES IN HOW QUICKLY THE COLD FRONT PROGRESSES THROUGH THE REGION...BUT ALL SOLUTIONS SUGGEST IT WILL PUSH OFFSHORE BY MONDAY NIGHT. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK OVER THE REGION TUESDAY THROUGH WEDNESDAY. AS FOR FORECAST DETAILS...WILL KEEP SHOWERS/THUNDERSTORMS MENTIONED EACH PERIOD SATURDAY NIGHT THROUGH MONDAY...WITH THE HIGHEST PROBABILITIES EXPECTED ON SUNDAY. RAIN FREE CONDITIONS SHOULD THEN PREVAIL MONDAY NIGHT THROUGH WEDNESDAY AS HIGH PRESSURE AND A SLIGHTLY COOLER AND LESS HUMID AIRMASS MOVES INTO THE REGION. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR TO PREVAIL. FEW CB AND SHOWERS NEAR KCHS SO WILL CONSIDER AMENDMENTS SHORTLY. TONIGHT...FORECAST SOUNDINGS SHOW POTENTIAL FOR SOME FOG WITH MVFR VSBYS AS CROSSOVER TEMPERATURES ARE APPROACHED AND/OR MET SO INTRODUCED A TEMPO GROUP FROM 8-12Z TO COVER THIS POTENTIAL. EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER THAN 30 PERCENT CONFIDENCE. && .MARINE... TONIGHT...A WEAK COLD FRONT IS EXPECTED TO REMAIN STALLED NORTH OF THE AREA AND WITH A WEAK PRESSURE PATTERN IN PLACE...NO SIGNIFICANT WINDS OR SEAS ARE EXPECTED. THURSDAY THROUGH MONDAY...A TYPICAL LATE SUMMER LIGHT WIND REGIME WILL DOMINATE THROUGH MUCH OF THE PERIOD. COULD SEE A MODEST NOCTURNAL SURGE DEVELOP SUNDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT...BUT BOTH WINDS AND SEAS LOOK TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS. A COLD FRONT WILL PUSH OFFSHORE MONDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/ST
Hazardous weather outlook, Aug 10, 11:22 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1122 AM EDT WED AUG 10 2011 AMZ330-350-352-354-374-GAZ087-088-099-100-114-115-SCZ040-042>045- 111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- 1122 AM EDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ101-116>119-137>141-SCZ047>052-111000- EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1122 AM EDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES AND MODERATE HUMIDITY IS EXPECTED TO LEAD TO HEAT INDEX VALUES AROUND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 10, 11:07 AM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1107 AM EDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND DMG 1 S SHADOWMOSS 32.84N 80.07W
08/09/2011 CHARLESTON SC SOCIAL MEDIA
TREE DOWN AT SHADOWMOSS GOLF COURSE. TIME ESTIMATED
FROM RADAR. REPORT RELAYED VIA TWITTER.
&&
EVENT NUMBER CHS1100802Local storm report, Aug 10, 11:34 AM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1134 AM EDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG METTER 32.40N 82.06W
08/08/2011 CANDLER GA TRAINED SPOTTER
A SPOTTER REPORTED NUMEROUS TREES DOWN ON HIGHWAYS 21
AND 23 AND HOPE VALLEY CIRCLE ROAD. A THREE SIDE METAL
BUILDING WAS ALSO ROLLED BACK 60 FEET FROM THE ORIGINAL
FOUNDATION. THE BUILDING WAS APPROXIMATELY 42000 SQUARE
FEET. TIME ESTIMATED BY RADAR.
0532 PM TSTM WND DMG 4 ENE SPRINGFIELD 32.39N 81.32W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
TREES IN ROADWAY IN THE OLD DIXIE AND KEIFFER HILL ROAD
AREA. TIME OF EVENT ESTIMATED BASED ON RADAR.
0532 PM TSTM WND DMG 3 ENE SPRINGFIELD 32.38N 81.33W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
THREE TRAFFIC LIGHTS BLOWN OFF LINES AT GA HIGHWAY 21
NORTH AND OLD TUSCULUM ROAD. TIME OF EVENT ESTIMATED
BASED ON RADAR.
0535 PM TSTM WND DMG SPRINGFIELD 32.37N 81.38W
08/08/2011 EFFINGHAM GA TRAINED SPOTTER
NUMEROUS REPORTS OF LARGE TREES DOWN AND TRAFFIC LIGHTS
TORN OFF.
0536 PM TSTM WND DMG 3 WNW STILLWELL 32.40N 81.29W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
TREES DOWN ON ROADWAY AND POWERLINES AT 2000 BLOCK OF
GEORGIA HIGHWAY 119 NORTH. TIME OF EVENT ESTIMATED BASED
ON RADAR.
0536 PM TSTM WND DMG 2 WNW STILLWELL 32.39N 81.28W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
AIRCRAFT HANGER ROOF AND DOOR BLOWN OFF AND AIRCRAFT
DAMAGED AT 940 MOCK ROAD. EVENT TIME ESTIMATED BASED ON
RADAR.
0536 PM TSTM WND DMG 2 W STILLWELL 32.38N 81.28W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
BARN COLLAPSE AND DAMAGE TO TWO OTHER FARM STRUCTURES
FROM TREES AT 532 MOCK ROAD. TIME OF EVENT ESTIMATED
BASED ON RADAR.
0536 PM TSTM WND DMG 3 W STILLWELL 32.37N 81.31W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
TREES DOWN ON ROADWAY AND ON A VEHICLE ON CEDAR STREET.
TIME OF EVENT ESTIMATED BASED ON RADAR.
0536 PM TSTM WND DMG 3 WSW STILLWELL 32.37N 81.30W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
TREES DOWN ON ROADWAY...POWERLINES AND BRIDGE ON
STILLWELL ROAD. BRIDGE HAS MINOR DAMAGE. TIME ESTIMATED
BASED ON RADAR.
0548 PM TSTM WND DMG 2 SSW STILLWELL 32.36N 81.27W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
TREES DOWN ON THE ROADWAY AND ON POWERLINES AT THE 800
BLOCK OF LOGS LANDING ROAD. ONE TREE ON A HOUSE
RESULTING IN MINOR DAMAGE. TIME OF EVENT ESTIMATED BASED
ON RADAR.
0552 PM TSTM WND DMG 2 SSE STILLWELL 32.35N 81.23W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
TREES DOWN ON THREE HOMES...SMALL TREES UPROOTED AND
FENCES DAMAGED ON EBENEZER ROAD IN THE COBBLETON
SUBDIVISION. TIME ESTIMATED BASED ON RADAR.
0552 PM TSTM WND DMG 2 SSE STILLWELL 32.35N 81.23W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
TREES DOWN ON ROADWAY AND ON FIVE HOMES ON EBENEZER
ROAD IN THE BROOKSTONE SUBDIVISION. ONE HOME SUFFERED
MODERATE DAMAGE. TIME ESTIMATED BASED ON RADAR.
0552 PM TSTM WND DMG 2 SSE STILLWELL 32.35N 81.24W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
DAMAGE TO ROOF OF EBENEZER MIDDLE SCHOOL. DAMAGE
ESTIMATED AT 20000 DOLLARS. TIME ESTIMATED BASED ON
RADAR.
0600 PM TSTM WND DMG METTER 32.40N 82.06W
08/08/2011 CANDLER GA 911 CALL CENTER
REPORT OF TREES DOWN ALONG HIGHWAY 121 NORTH.
0604 PM TSTM WND DMG 1 N RINCON 32.31N 81.24W
08/08/2011 EFFINGHAM GA EMERGENCY MNGR
TREE ON BUILDING AT METHODIST CAMPGROUND. TIME
ESTIMATED BASED ON RADAR.
0628 PM TSTM WND DMG 2 SW RICHMOND HILL 31.92N 81.32W
08/08/2011 BRYAN GA SOCIAL MEDIA
TREES DOWN ON POWERLINES ALONG HARRIS TRAIL ROAD NEAR
RICHMOND HILL HIGH SCHOOL. REPORTED RECEIVED VIA
TWITTER.
0630 PM TSTM WND DMG 2 E RICHMOND HILL 31.94N 81.27W
08/08/2011 CHATHAM GA TRAINED SPOTTER
SPOTTER REPORTED SEVERAL TREES DOWN 2 MILES EAST OF
RICHMOND HILL.
0645 PM TSTM WND DMG 8 ENE SYLVANIA 32.80N 81.51W
08/08/2011 SCREVEN GA LAW ENFORCEMENT
A SHERIFF DEPARTMENT REPORTED 1 TREE DOWN ON MOUTH OF
THE CREEK ROAD AND MINOR ROOF DAMAGE TO A RESIDENCE ON
BRANNENS BRIDGE ROAD.
0653 PM TSTM WND DMG 1 ENE BURROUGHS 31.98N 81.23W
08/08/2011 CHATHAM GA BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF TREES DOWN IN
GEORGETOWN. EVENT TIME ESTIMATED BASED ON RADAR.
0715 PM TSTM WND DMG 2 W WHITE BLUFF 31.99N 81.16W
08/08/2011 CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED SEVERAL TREES DOWN IN THE
WILSHIRE ESTATES SUBDIVISION.
0715 PM TSTM WND DMG 1 WSW WHITE BLUFF 31.98N 81.14W
08/08/2011 CHATHAM GA TRAINED SPOTTER
SPOTTER REPORTED A TREE DOWN ACROSS POWERLINES ON VAN
NUYS BLVD. SEVERAL SMALL BRANCHES DOWN ACROSS THE AREA.
0718 PM TSTM WND DMG 1 ESE WILMINGTON ISLAND 32.00N 80.97W
08/08/2011 CHATHAM GA COUNTY OFFICIAL
TREE DOWN AND BLOCKING ENTRANCE OF OLDE TOWN
SUBDIVISION.
0722 PM TSTM WND DMG 2 NNW SANDFLY 32.02N 81.08W
08/08/2011 CHATHAM GA COUNTY OFFICIAL
TREE BLOCKING THE 1500 BLOCK OF BACON PARK DRIVE.
0725 PM TSTM WND DMG 2 NE WHITE BLUFF 32.02N 81.11W
08/08/2011 CHATHAM GA PUBLIC
REPORT OF A LARGE TREE DOWN ON 518 WHEELER STREET.
0739 PM TSTM WND DMG 2 ESE RIVERSIDE 32.04N 80.97W
08/08/2011 CHATHAM GA COUNTY OFFICIAL
TREE FELL ON HOME AT 108 FALLIGANT ROAD.
0740 PM TSTM WND DMG SUNBURY 31.77N 81.28W
08/08/2011 LIBERTY GA 911 CALL CENTER
AN EMERGENCY MANAGER REPORTED A 30 FEET RESCUE PLATOON
BOAT AND 3 ADDITIONAL BOATS SUNK NEAR THE SUNBURY BOAT
RAMP ON FORT MORRIS ROAD DUE TO STRONG WINDS. HEAVY RAIN
ALSO A CONTRIBUTING FACTOR.
0740 PM TSTM WND DMG BURROUGHS 31.97N 81.24W
08/08/2011 CHATHAM GA COUNTY OFFICIAL
TREE DOWN AT THE INTERSECTION OF CHEVIS ROAD AND WILD
HERRON ROAD.
0742 PM TSTM WND DMG 2 SSW THUNDERBOLT 32.01N 81.06W
08/08/2011 CHATHAM GA COUNTY OFFICIAL
LARGE TREE DOWN ON 2800 BLOCK OF AIMAR AVENUE.
0816 PM TSTM WND DMG 1 NW SAVANNAH 32.06N 81.10W
08/08/2011 CHATHAM GA COUNTY OFFICIAL
LARGE TREE LIMB DOWN ON EAST 34TH AND DRAYTON STREET.
0848 PM TSTM WND DMG 4 W SUNBURY 31.76N 81.36W
08/08/2011 LIBERTY GA 911 CALL CENTER
911 CENTER RELAYED A REPORT FROM THE PUBLIC OF TREES
DOWN ON BRIGDON ROAD.
&&
EVENT NUMBER CHS1100744 CHS1100789 CHS1100794 CHS1100745 CHS1100790
CHS1100791 CHS1100792 CHS1100795 CHS1100796 CHS1100793 CHS1100798
CHS1100799 CHS1100800 CHS1100747 CHS1100797 CHS1100761 CHS1100746
CHS1100759 CHS1100751 CHS1100750 CHS1100760 CHS1100754 CHS1100755
CHS1100748 CHS1100756 CHS1100749 CHS1100757 CHS1100758 CHS1100753
CHS1100752Special weather statement, Aug 10, 11:34 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1134 AM EDT WED AUG 10 2011 GAZ101-116>119-137>141-SCZ047>052-102200- EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1134 AM EDT WED AUG 10 2011 ...ANOTHER HOT AND MUGGY AFTERNOON ACROSS THE AREA... TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH MODERATE LEVELS OF HUMIDITY ARE EXPECTED TO LEAD TO HEAT INDEX VALUES REACHING CLOSE TO 105 DEGREES THIS AFTERNOON. PEOPLE ARE URGED TO TAKE PROPER HEAT SAFETY PRECAUTIONS IF THEY WILL BE WORKING OUTSIDE...INCLUDING LIMITING THEIR TIME OUTDOORS...WEARING LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINKING PLENTY OF NON ALCOHOLIC BEVERAGES.
Local storm report, Aug 10, 11:35 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1135 AM EDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG METTER 32.40N 82.06W
08/09/2011 CANDLER GA LAW ENFORCEMENT
TREES BLOWN DOWN ON SEVERAL HOUSES IN METTER.
0608 PM TSTM WND DMG 2 SSE METTER 32.37N 82.05W
08/09/2011 CANDLER GA LAW ENFORCEMENT
TREES AND POWERLINES BLOWN DOWN ON SEVERAL CARS AT THE
HIGH SCHOOL JUST SOUTH OF DOWNTOWN METTER.
0615 PM TSTM WND DMG 1 SW ROCKY FORD 32.65N 81.84W
08/09/2011 SCREVEN GA 911 CALL CENTER
TREES DOWN ALONG ROCKY FORD ROAD.
0630 PM TSTM WND DMG REIDSVILLE 32.09N 82.12W
08/09/2011 TATTNALL GA 911 CALL CENTER
THE TATTNALL COUNTY WARNING POINT REPORTED NUMEROUS
TREES DOWN IN REIDSVILLE...GEORGIA. ONE TREE WAS
REPORTED DOWN ON A HOME.
0645 PM TSTM WND DMG 5 NNE CLAXTON 32.22N 81.88W
08/09/2011 EVANS GA PUBLIC
TREES DOWN ALONG HIGHWAY 301 NORTH.
0645 PM TSTM WND DMG 3 SSE STILSON 32.29N 81.53W
08/09/2011 BULLOCH GA 911 CALL CENTER
NUMEROUS REPORTS OF TREES DOWN IN HUBERT...STILSON AND
ARCOLA. TIME ESTIMATED BY RADAR.
0650 PM TSTM WND DMG 1 NW ALMEDA 32.84N 81.06W
08/09/2011 HAMPTON SC BROADCAST MEDIA
TREES DOWN ON HIGHWAY 278 AND HIGHWAY 68...NEAR
VARNVILLE.
0650 PM TSTM WND DMG CUMMINGS 32.79N 80.99W
08/09/2011 HAMPTON SC BROADCAST MEDIA
ROOF RIPPED OFF OF A TRAILOR AND SEVERAL PECAN TREES
UPROOTED. TIME ESTIMATED BY RADAR
0710 PM TSTM WND DMG GLENNVILLE 31.94N 81.93W
08/09/2011 TATTNALL GA 911 CALL CENTER
THE TATTNALL COUNTY WARNING POINT REPORTED TREES AND
POWERLINES DOWN IN GLENNVILLE...GEORGIA.
0717 PM TSTM WND DMG TILLMAN 32.46N 81.11W
08/09/2011 JASPER SC 911 CALL CENTER
THE JASPER COUNTY WARNING POINT REPORTED NUMEROUS TREES
DOWN AROUND TILLMAN...SOUTH CAROLINA.
0727 PM TSTM WND DMG 2 SSW RIDGELAND 32.46N 80.99W
08/09/2011 JASPER SC 911 CALL CENTER
THE JASPER COUNTY WARNING POINT REPORTED NUMEROUS TREES
DOWN AROUND MITCHELLVILLE...SOUTH CAROLINA.
0741 PM TSTM WND DMG SHELDON 32.60N 80.79W
08/09/2011 BEAUFORT SC 911 CALL CENTER
NUMEROUS REPORTS OF TREES DOWN IN SHELDON. TIME
ESTIMATED BY RADAR.
0741 PM TSTM WND DMG 1 NE GARDEN CITY 32.11N 81.16W
08/09/2011 CHATHAM GA 911 CALL CENTER
THE CHATHAM COUNTY WARNING POINT REPORTED A TREE DOWN
ON THE WEST SIDE OF SAVANNAH...GEORGIA.
0758 PM TSTM WND DMG 2 NNW SANDFLY 32.01N 81.09W
08/09/2011 CHATHAM GA 911 CALL CENTER
THE CHATHAM COUNTY WARNING POINT REPORTED A TREE DOWN
ON THE SOUTH SIDE OF SAVANNAH...GEORGIA.
0800 PM MARINE TSTM WIND 4 NW TYBEE ISLAND 32.03N 80.90W
08/09/2011 M43 MPH CHATHAM GA C-MAN STATION
0800 PM TSTM WND DMG LADYS ISLAND 32.45N 80.64W
08/09/2011 BEAUFORT SC 911 CALL CENTER
THE BEAUFORT COUNTY WARNING POINT REPORTED SEVERAL
TREES DOWN ON LADYS ISLAND...SOUTH CAROLINA.
0803 PM TSTM WND GST BLUFFTON 32.24N 80.86W
08/09/2011 E62 MPH BEAUFORT SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED A GUST NEAR 60 MPH. TIME
ESTIMATED BY RADAR.
0803 PM TSTM WND DMG THUNDERBOLT 32.04N 81.05W
08/09/2011 CHATHAM GA 911 CALL CENTER
THE CHATHAM COUNTY WARNING POINT REPORTED A POWER LINE
DOWN ON THE EAST SIDE OF SAVANNAH...GEORGIA.
0806 PM TSTM WND DMG 4 WNW HENDERSONVILLE 32.81N 80.80W
08/09/2011 COLLETON SC LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF EDWARD ROAD AND BLACK
CREEK ROAD.
0810 PM TSTM WND GST 3 E SLANDS BRIDGE 32.97N 80.20W
08/09/2011 E81 MPH DORCHESTER SC TRAINED SPOTTER
NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
BRIDGE ROAD.
0810 PM HAIL 3 E SLANDS BRIDGE 32.97N 80.20W
08/09/2011 M0.88 INCH DORCHESTER SC TRAINED SPOTTER
NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
BRIDGE ROAD.
0811 PM TSTM WND DMG 3 NNW ARCHDALE 32.94N 80.11W
08/09/2011 DORCHESTER SC 911 CALL CENTER
TREE DOWN ON SAWGRASS DRIVE. TIME OF EVENT ESTIMATED
BASED ON RADAR.
0815 PM TSTM WND DMG 3 NNW ARCHDALE 32.94N 80.11W
08/09/2011 DORCHESTER SC TRAINED SPOTTER
NUMEROUS TREES DOWN AND DOWNED POWER LINES AT COOSAW
CREEK COUNTRY CLUB. TIME ESTIMATED BY RADAR.
0820 PM TSTM WND DMG 3 E SLANDS BRIDGE 32.96N 80.19W
08/09/2011 DORCHESTER SC TRAINED SPOTTER
LARGE MAPLE TREE FELL IN YARD ON GLEBE ROAD.
0820 PM TSTM WND DMG 4 WSW LADSON 32.97N 80.17W
08/09/2011 DORCHESTER SC TRAINED SPOTTER
TREES DOWN AND POWER LINES ACROSS THE ROAD ON OLD
TROLLEY ROAD.
0823 PM TSTM WND DMG 1 ENE MIDDLETON PLACE 32.91N 80.12W
08/09/2011 DORCHESTER SC PUBLIC
LARGE LARGE TREE WAS SNAPPED MID WAY UP AND FELL ON A
HOME UNDER CONSTRUCTION IN TAYLOR PLANTATION. TIME OF
DAMAGE ESTIMATED BY RADAR.
0827 PM TSTM WND DMG 3 E SLANDS BRIDGE 32.97N 80.20W
08/09/2011 DORCHESTER SC LAW ENFORCEMENT
TREE IN ROADWAY.
0833 PM TSTM WND DMG 1 ENE MAGNOLIA GARDENS 32.89N 80.07W
08/09/2011 CHARLESTON SC PUBLIC
TREE DOWN ON LAMBS ROAD. TIME ESTIMATED BY RADAR.
0847 PM TSTM WND DMG 1 S SHADOWMOSS 32.84N 80.07W
08/09/2011 CHARLESTON SC SOCIAL MEDIA
TREE DOWN AT SHADOWMOSS GOLF COURSE. TIME ESTIMATED
FROM RADAR. REPORT RELAYED VIA TWITTER.
&&
EVENT NUMBER CHS1100762 CHS1100763 CHS1100764 CHS1100786 CHS1100765
CHS1100779 CHS1100766 CHS1100767 CHS1100785 CHS1100768 CHS1100769
CHS1100778 CHS1100782 CHS1100783 CHS1100780 CHS1100788 CHS1100776
CHS1100784 CHS1100772 CHS1100773 CHS1100774 CHS1100781 CHS1100787
CHS1100770 CHS1100771 CHS1100801 CHS1100775 CHS1100777 CHS1100802Local storm report, Aug 10, 12:34 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1234 PM EDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG 3 S SUMMERVILLE 32.97N 80.17W
08/09/2011 DORCHESTER SC PUBLIC
NUMEROUS TREES SPLIT IN HALF AND SEVERAL TREES UPROOTED
IN QUAIL ARBOR V ALONG SYLVAN TERRACE. PUBLIC ALSO
REPORTED A TREE DOWN ON A CAMPER AND A FENCE BLOWN DOWN.
&&
EVENT NUMBER CHS1100803
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 45 min |
| Aug 10, 4:43 PM EDT | Special Weather Statement | CHS | Charleston | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.